Good news xxx

Hello!

Thank you so much to all that have asked about my other half. He had the tumour removed and will go for Radium treatment but on the whole looks positive so thank you for your prayers and good wishes and will reply to messages when I have had a rest!

So I have had a lot of time to think whilst in the hospital and have a couple of questions. I am really happy that I have not had an episode for 6 days ( I am whispering this and not shouting about it as every time I get my hopes up and tell every one it starts again!!) The Flec is making me tired (100mg X 2 daily) and I do feel fluttery but only slightly but I am happy so far! SO my questions ….

Can you still get AF when on Flec – I have had the feeling that it’s trying to start but doesn’t quite make it – just a bit of fluttering then buggers off! Can Flec work for life without increasing it?

This may sound silly but my heart rate has gone to 178bpm – I keep reading it isn’t dangerous but CAN it keep beating even faster and go pop and cause a heart attack/failure? Surely there is only so much at that speed the heart can stand for hours and hours?

(Whispering again) If my Flec doesn’t work what are the next drugs to try before cardio version/ablation. Is there many more options?

Thank you all xxxx xxxxxxx

6 Replies

oldestnewest
  • So good to see that things are starting to head towards the positive for you!

    As far as the heart rate goes all I can really say is that when I am excercising and in AF, pushing myself a bit whilst spinning or cycling up hill, I will quite often see 170-180bpm. Occasionally I have seen over 200 and the highest that I have observed is 262....I have a suspicion that my HRM was getting confused when it came up with that one though!

    At first I was quite concerned to be hitting that 170-180 level but now I just curse because it means that I'm gonna have't ease back a bit....but not too much.

    I'm 63 and your just a whipper snapper and, contrary to some people's beliefs, the heart doesn't have a programmed number of beats before it switches off. You're going to be fine and live to be ancient!

  • In days gone by when I used to go to the gym twice a week my trainer told me to use the formula 200 less your age as a max heart rate for work out so 170 doesn't sound high to me. Uncontrolled AF for a long time can lead to cardiomyopathy (enlarged heart) and even heart failure but you are a long long way from that right now.

    Flecainide will not stop working because the body gets used to it like for example pain killers but AF is a progressive condition so there may be a point when it gets worse and overtakes the drug.

    There are similar drugs if flecainide disagrees with you but ultimately ablation calls if you really want to get rid of the AF and stop taking drugs.

    Relax enjoy Christmas and look forward to seeing Matt Fay in the new year.

    Sounds like you have had a great Christmas Present already.

  • That's great news! In relation to your AF ,as Bob says it can get worse even on this drug as mine did, so I would def consider ablation if that was the case.

    Good luck to you both for the future and keep us posted.

    Merry Christmas!

    Wendi x

  • Booboo.

    Pleased to hear things are looking good with your husband we wish I'm well, my husband has cancer so we know how your both feeling, we cope by not talking about it except when we have to ! or feel the need to talk,it works out ok with us.

    As for you we hope you get all the help you need, this AF board is wonderful for information, always someone who can help you.

    Wishing you both a peaceful Christmas & a healthy new year.

    Christo.

  • Great news! I'll hope and pray for the best for you both.

    About the rate - your heart has a 'limiter'. The first time I was in hospital with AF a cheery doctor came round and told me that my Atria were sending signals at 400 per minute 'but luckily not all of them can get through, otherwise you'd be dead!' I later discovered this was not just good luck. The other limiter is your blood pressure. If your heart is trying to run faster than it can cope with you become breathless then black out. So you are nice and quiet and horizontal which is better for your heart and brain.

    That is why you are supposed to go to A&E if you become breathless, confused or dizzy even without chest pain. I noticed my monitor was set to beep if my HR went above 130, which by Bob's rule makes me 70 (I am!)

    Hope that helps?

  • Hi booboo

    So pleased your hubby has had his tumour taken out and he now begins his next part of his journey to better health.i like many others on here pray for you both.

    Good luck to both of you

    Try to enjoy the festive season

    Rich

You may also like...